It seems to be getting worse

View previous topic View next topic Go down

It seems to be getting worse

Post by Whatsername on Fri Dec 30, 2011 1:16 am

I am trying Gabapentin at the moment and still taking over the counter painkillers and Sumatriptan to help. I am also on the contraceptive pill Cerazette as I think my hormones are playing a part in the severity and frequency of my migraines. I think I am suffering with MOH and I try to take as little pankillers as possible. I used to take too many paracetomol and aspirin each day, usually around 8 but now I am down to 2 - 4 on average so things have improved. I was advised to stop having caffeine by my neurologist which I did. I sometimes have caffeine usually at work when I have red bull to stay alert because the Gabapentin made me feel very tired and dopey. I went up to 4 tablets but had to drop back down to 3 as the sedative effect of 4 was too much for me. It's nice to just pass out at night to get to sleep but I wake up feeling so tired still. I don't think Gabapentin is the drug for me.

I feel like I am in a bad place again where I can' ever see it getting better. I have the option to be off work to get off the pain killers as my employer is supportive. However I have all these thoughts that when I want to move to do something else it will look bad on my sick record and then I just start taking the painkillers again to get through the day. I don't know what to do. I also spoke to my doctor about adult ADHD because I have always felt like I am very restless and show lots of the signs of ADHD. I do feel quite stressed all the time and can't ever relax.

I don't know what to do next. Sad

Whatsername

Posts : 25
Join date : 2011-11-29

Back to top Go down

Re: It seems to be getting worse

Post by Tee on Fri Dec 30, 2011 4:43 am

Warm hugs hun................ you sound like your in a spiral again - take the time to get out of MOH - Only when you are out of this will you get a clear view of the migs.... I understand the worry about future plans, but to be honest you need to deal with the here and now and get better - the last thing you need is to go chronic and then you will be not be working anyway... Sorry if that sounds harsh. When you have the OTC numbers down to 2 - 4 per WEEK you have cracked it. Take the opportunity your employer is giving you and get out of MOH.

Not sure how long you have been on the Gaba? But I have heard that the side effects can settle with that one - Jane will know better as she has used it............. but if after a few months things are not settling please do talk to your consultant and try something else - its all trail and error - just do not give up.

Re the relaxation - do you try anything to help with this - ie massage, beuktyo breathing, meditation... It takes time to build up, but if you can get to a stage when you can switch your brain off - it helps loads Smile

I do hope 2012 is better for you .


xx

_________________
I love you “Health is the greatest gift, contentment the greatest wealth, faithfulness the best relationship.” Buddha[/color][/i]
avatar
Tee
Admin

Posts : 1887
Join date : 2011-04-14
Age : 46
Location : Whitstable, Kent

http://migrainetalk.forumotion.co.uk

Back to top Go down

Re: It seems to be getting worse

Post by Whatsername on Mon Jan 02, 2012 5:26 am

Thanks Tee.

I have a bit of an update it's not a very good one. I decided to come off the Gabapentin as I just can't take the side effects. I have gained weight, been really sleepy and felt more depressed than I ever have done. I have been bursting into tears which seem uncontrollable. Sad NOw I am dropping the dose of Gabapentin I am experiencing some strange withdrawal symptoms. I can't sleep at night I am up til 4.30 am sweating and feeling anxious. My mind is racing and so is my heart rate.

I am going back to the GP I feel like I am in a big mess. I have other symptoms like hormonal issues and a terrible skin rash on my foot and hand and am wondering if all these are related. The GP just keeps giving me tablets for each individual thing but nothing is working. Why wont they do some tests to figure out the cause. I have tried to ask them but they won't seem to do it or refer me to anyone. I got progesterone levels tested and they are quite low and not consistent with ovulation but because I am not trying for a baby the GP says it doesn't matter.

Sorry this turned into a rant and I don't even know if it makes sense.

Whatsername

Posts : 25
Join date : 2011-11-29

Back to top Go down

Re: It seems to be getting worse

Post by Tee on Mon Jan 02, 2012 7:12 am

Oh hunny I am so sorry.............. Sometimes the coming off a drug is worse then starting Sad

Do go back to the GP and ask for a referral to a migraine neurologist:

Sorry I cannot remember where you are - here is a list of the NHS hospitals:

http://migrainetalk.forumotion.co.uk/t95-neurological-departments-in-nhs-hospitals

And this is a list of the UK clinics:

http://migrainetalk.forumotion.co.uk/t96-migraine-clinics-in-the-uk

There is also a clinic in London which has a very good reputation for hormone based migraines:

The City of London Migraine Clinic
22 Charterhouse Square, London. EC1M 6DX. Tel: 020 7251 3322

This clinic is a charity, there is no fixed charge for treatment, but
patients are asked for a donation as a contribution to the costs. The suggested minimum is £50. Patients can be seen from anywhere in the country and a self referral option is available.
Website: www.migraineclinic.org.uk

Hope you feel better soon.
x

_________________
I love you “Health is the greatest gift, contentment the greatest wealth, faithfulness the best relationship.” Buddha[/color][/i]
avatar
Tee
Admin

Posts : 1887
Join date : 2011-04-14
Age : 46
Location : Whitstable, Kent

http://migrainetalk.forumotion.co.uk

Back to top Go down

Re: It seems to be getting worse

Post by Whatsername on Mon Jan 02, 2012 7:57 am

I got referred to a neurologist some time ago in Didsbury and then I tried Topamax but it didn't work and gave me bad brain fog. So then the neurologist referred me to headache specialist in Staffordshire and so far I tried Nortriptyline anti depressant and now the Gabapentin. I see him every 6 months but he says if a medication isnt working get the GP to write to him and he will change it so I dont have to wait 6 months basically. I guess I am struggling with what could the cause be and I just think it must be a hormone thing but don't know who I need to see.

I get dry skin with blisters always in the same places and then my periods messed up too all around the same time. So the GP has given me steroid cream for the skin problems, cerazette pill to try to stop my periods and then the migraine tablets on top. My thoughts are surely fixing the cause of all these things is the priority. When I got tested for the progesterone and it came back low twice I did feel quite fobbed off. So now I am back to where I started.

I just can't see where I go from here. What do I do next, I even ordered an allergy test kit off the web. Deffo feel like I am on the edge and going crazy because nothing works.

Thank you for replying to my posts I don't feel so alone.

Whatsername

Posts : 25
Join date : 2011-11-29

Back to top Go down

Re: It seems to be getting worse

Post by Tee on Mon Jan 02, 2012 10:11 am

Oh poppet - does sound like there is something else going on......... I wonder if a endocrinologist might be worth seeing??

Don't worry to much about the mig meds - it takes time to get the one to suit you and having that contact with your nero is good - its about time and sometimes it takes a lot of time sadly - have you ever tried Flunarazine?

T x

_________________
I love you “Health is the greatest gift, contentment the greatest wealth, faithfulness the best relationship.” Buddha[/color][/i]
avatar
Tee
Admin

Posts : 1887
Join date : 2011-04-14
Age : 46
Location : Whitstable, Kent

http://migrainetalk.forumotion.co.uk

Back to top Go down

Re: It seems to be getting worse

Post by whitzendJane on Tue Jan 03, 2012 6:08 am

If you are in Staffordshire you'll be under Dr Davies..who is excellent. Definately go back and see him asap.

You need more advice about your treatment course and he'll probably start you on a new preventative med. As Tee says there are many more options for you to try (it took me 4 years to work through them all under Dr D).

Currently I am finding some relief with 30 mg or mirtazapine (which helps sleep issues too) and 30mg Duloxatine. Both are SRRI type meds.

Get your GP to contact the neuro asap as even then you can wait a while before the appointment comes through...best to keep things moving along, especially as you seem to be having a tough time of it.

I also agree with Tee that coming off the Gaba can cause these issues but horrible as they are they will stop.

(hugs)

Jane
x

_________________
Life is still amazing and surprising.
avatar
whitzendJane
Admin

Posts : 358
Join date : 2011-04-14

Back to top Go down

Re: It seems to be getting worse

Post by Whatsername on Tue Jan 03, 2012 8:55 pm

I haven't tried Flunarazine yet. Doctor Davies did give me a list of options and I think that one was on it so maybe that will be next. I would like to see an endocrinologist but my GP doesn't seem to want to refer me. I have an appointment today so I will try again!

Doctor Davies is really good isn't he Jane. Thanks for the replies I feel very much at the end of my tether but I know it will pass and it is probably just the coming off Gabapentin that is making me feel even worse.

xx


Whatsername

Posts : 25
Join date : 2011-11-29

Back to top Go down

Re: It seems to be getting worse

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum